MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600085S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was discarded.
 
Event or Problem Description
It was reported that on (b)(6) 2018 a long gamma nail was implanted.During follow up 2 weeks after surgery, and there was no problem.However due to fall over on (b)(6) 2019, patient was complaining of pain.During revision surgery on (b)(6) 2018 cut out the screw was discovered.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences like x-rays, surgery reports were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.The batch record could not be reviewed because the affected device was not returned and the lot number was not communicated.The reported lag screw has been implanted about a year ago on (b)(6), 2018 and was reported to be backed out after a fall of the patient on (b)(6), 2019.In this case, follow-up after surgery had already indicated that there was no problem observed after 2 weeks.After approx.7 months cutout had finally occurred.Thus, the patient¿s post-operative activity (fall) had contributed to the event.Based on investigation, the root cause was attributed to patient related issue.The failure was caused by patient fall and sudden increase in the load application on the implant.A review of the labeling did not indicate any abnormalities.Based on the given information a deficiency of the lag screw could not be verified.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that on (b)(6), 2018 a long gamma nail was implanted.During follow up 2 weeks after surgery, and there was no problem.However due to fall over on (b)(6) 2019, patient was complaining of pain.During revision surgery on (b)(6) 2018 cut out the screw was discovered.

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X85MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8392760
Report Number0009610622-2019-00093
Device Sequence Number11175546
Product Code HSB
UDI-Device Identifier04546540374912
UDI-Public04546540374912
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number30600085S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;